Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 13, 2010, 5:09 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2010, 5:09 PM MDT (23:09 UTC)
- Expired
- Apr 13, 2010, 5:44 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 11:48 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS53 KLBF 132309
SVRLBF
NEC101-135-140000-
/O.NEW.KLBF.SV.W.0001.100413T2309Z-100414T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM MDT TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 600 PM MDT
* AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF BRANDON...OR 11 MILES SOUTH
OF BIG SPRINGS...AND MOVING NORTH AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRULE AROUND 520 PM MDT.
OTTER CREEK CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW
CAMPGROUND AND CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND
535 PM MDT.
LEMOYNE AROUND 540 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 110...HIGHWAY 26 MILE MARKER 140 AND
HIGHWAY 26 MILE MARKER 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4082 10205 4113 10205 4138 10204 4138 10157
4082 10195
TIME...MOT...LOC 2309Z 191DEG 47KT 4093 10201
WIND...HAIL <50MPH 1.00IN
$$
ROBERG2 follow-up statements
816
WWUS53 KLBF 132329
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT TUE APR 13 2010
NEC101-135-140000-
/O.CON.KLBF.SV.W.0001.000000T0000Z-100414T0000Z/
PERKINS NE-KEITH NE-
529 PM MDT TUE APR 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
AND NORTHWESTERN PERKINS COUNTIES UNTIL 600 PM MDT...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF BRULE...OR 8 MILES SOUTHWEST OF OGALLALA...MOVING
NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE VIEW CAMPGROUND...OTTER CREEK CAMPGROUND...EAGLE GULCH
CAMPGROUND AND CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND
535 PM MDT.
LEMOYNE AROUND 540 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
61 MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4082 10205 4113 10205 4138 10204 4136 10158
4082 10195
TIME...MOT...LOC 2329Z 217DEG 50KT 4109 10178
WIND...HAIL 60MPH 1.00IN
$$
ROBERG693
WWUS53 KLBF 132344
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT TUE APR 13 2010
NEC101-135-132354-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-100414T0000Z/
PERKINS NE-KEITH NE-
544 PM MDT TUE APR 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEITH AND NORTHWESTERN
PERKINS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4082 10205 4113 10205 4138 10204 4136 10158
4082 10195
TIME...MOT...LOC 2344Z 217DEG 50KT 4125 10161
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:10 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 13, 2:10 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT TUE APR 13 2010 .UPDATE... SEE LAST PARAGRAPH OF THE AVIATION SECTION. && .PREV DISCUSSION... /ISSUED 259 PM CDT TUE APR 13 2010/ DISCUSSION... PARTS OF THE HIGH WIND WARNING ACROSS SWRN NEBRASKA COULD BE CANCELLED A BIT EARLIER THAN 03Z AS THE COLD FRONT AND ASSOCIATED SEVERE THUNDERSTORMS MAY BE THROUGH THAT AREA BY AROUND 00Z. ELSEWHERE THE HIGH WIND WARNING WILL LIKELY CONTINUE THROUGH 03Z. LIKE THE HIGH WIND WARNING...THE WIND ADZY ACROSS NWRN ZONES MIGHT BE CANCELLED EARLY. STRONG THUNDERSTORMS ARE UNDERWAY IN THE PANHANDLE. FARTHER EAST...WINDS CONTINUE AT ADZY LEVELS ALONG HIGHWAY 281. THE RUC SUGGESTED THE HIGH WINDS WOULD REMAIN ALONG AND WEST OF HIGHWAY 183. A SQUALL LINE IS DEVELOPING ACROSS WRN NEBRASKA AS ADVERTISED. THIS LINE OF STORMS SHOULD MARCH EAST THIS AFTERNOON AND TONIGHT. THE NAM12 INDICATED A DISTINCT BOW DEVELOPING AROUND 03Z ALONG HIGHWAY 83 ACROSS NCNTL NEBRASKA. THE ASSOCIATED PRESSURE COUPLET PRESUMABLY WOULD PRODUCE HIGH WINDS. SEVERE THUNDERSTORM WATCH 70 EXPIRES AT 00Z. DEPENDING ON THE PROGRESS OF WATCH 70...AN ADDITIONAL WATCH MIGHT BE ISSUED THIS EVENING ALONG AND EAST OF HIGHWAY 83. OTHERWISE THE FCST FOR WEDNESDAY IS ON TRACK. THE COLD FRONT SHOULD BE SOUTH AND EAST OF THE AREA WITH WEAK HIGH PRESSURE...CLEARING SKIES AND LIGHT WINDS BUILDING INTO WESTERN AND NORTH CENTRAL NEBRASKA. HIGH TEMPERATURES COULD EASILY RISE INTO THE UPPER 60S TO NEAR 70. THURSDAY IS A BIT UNCERTAIN. THE NAM AND GFS HOLD THE FRONT ACROSS SOUTHERN NEBRASKA AND PRODUCE MOSTLY LIGHT RAIN. THE ECMWF AND GEM LIFT THE FRONT INTO NORTH CENTRAL NEBRASKA AND PRODUCE SIGNIFICANT RAINFALL. THE OFFICIAL FCST USES A BLEND OF GFS AND ECMWF WHICH LIFTS THE FRONT INTO NCNTL NEBRASKA AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 INCLUDING SRN HOLT COUNTY. ALL MODELS DRIVE A LARGE AREA OF HIGH PRESSURE THROUGH THE NRN HIGH PLAINS AND INTO THE UPPER MISSISSIPPI VALLEY FRIDAY THROUGH TUESDAY. THIS WILL PUSH A COLD FRONT INTO THE MID SOUTH WITH DRY CONDITIONS DEVELOPING ACROSS NEBRASKA. THE GFS MOVES THIS HIGH OFF TO THE EAST FASTER THAN THE ECMWF AND PRODUCES RAIN ACROSS NEBRASKA NEXT WEEKEND. THE ECMWF AND GEFS ARE SLOWER AND THEREFORE PREFERRED KEEPING NEBRASKA DRY. THUS GENERALLY DRY AND COOL WEATHER IS EXPECTED THROUGHOUT THE EXTENDED FCST WITH HIGHS MOSTLY IN THE LOWER 60S. AVIATION... GUSTY SOUTH WINDS THIS EVENING WILL CHANGE TO WEST WINDS BEHIND A STRONG COLD FRONT. ALONG THE COLD FRONT WILL BE THE CHANCE FOR VERY STRONG THUNDERSTORMS...WITH LARGE HAIL. CIGS AND VSBY MAY DROP TO MVFR OR IFR WITHIN THE THUNDERSTORMS. TIMING IS DIFFICULT FOR THE TAFS...AND WILL BE REFINED AS THE STORMS GET CLOSER TO THE TERMINALS. BEHIND THE COLD FRONT...WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS INTO THE REGION. SKIES WILL ALSO BE CLEARING BY MORNING. MORE PARTS ARE ON ORDER FOR THE KLBF VSBY SENSOR. ESTIMATED RETURN TO SERVICE IS UNCERTAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ005-006-008-009-024>027-036>038-057>059-069>071. SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004-005-022>025-035>037-056>059-069>071-094. WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR NEZ004-022-023- 035-056-094. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ007-010-028- 029. && SHORT TERM/EXTENDED...CDC AVIATION...MASEK
Hazardous weather outlook, Apr 13, 12:59 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 159 PM CDT TUE APR 13 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-141900- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 159 PM CDT TUE APR 13 2010 /1259 PM MDT TUE APR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS FROM 50 TO 60 MPH LIKELY THROUGH EARLY THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A HIGH WIND WARNING OR A WIND ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA. THROUGH THE EVENING HOURS...AN APPROACHING COLD FRONT HAS TRIGGERED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE EASTERN NEBRASKA PANHANDLE. THIS LINE IS EXPECTED TO MOVE EAST THIS EVENING. SOME STORMS ALONG THE LINE MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION TO HAIL AND WINDS...HEAVY RAIN IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Apr 13, 4:08 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
04/13/2010 M61.00 MPH THOMAS NE AWOS
&&
CDCLocal storm report, Apr 13, 4:09 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/13/2010 M63 MPH CHASE NE ASOS
&&
CDCLocal storm report, Apr 13, 4:17 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
04/13/2010 M58 MPH LINCOLN NE ASOS
&&
CDCLocal storm report, Apr 13, 4:48 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND DMG 5 E AINSWORTH 42.55N 99.76W
04/13/2010 BROWN NE DEPT OF HIGHWAYS
OVERTURNED SEMI TRUCK ON HIGHWAY 20 OVERPASS. DISTANCE IS
ESTIMATED.
&&
CDCLocal storm report, Apr 13, 4:55 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
04/13/2010 M60 MPH LINCOLN NE ASOS
OFFICIAL REPORT FROM LEE BIRD FIELD
&&
CDCLocal storm report, Apr 13, 5:09 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND DMG 5 E ARNOLD 41.42N 100.10W
04/13/2010 CUSTER NE NWS EMPLOYEE
OVERTURNED TRACTOR TRAILER ON HIGHWAY 92
&&
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 12:17 PM MDT | High Wind Warning | LBF | Blaine, Brown, Chase, Cherry, Custer, Frontier and 11 more | 8 hr |
| Apr 13, 4:28 PM MDT | Tornado Warning | LBF | Arthur, Grant, Keith | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.